Alert archive / Pennsylvania / Fire Weather Watches in 2006
Fire Weather Watch 7, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this fire weather watch at Apr 17, 2006, 3:43 PM EDT for 5 counties in Pennsylvania. It took effect at Apr 18, 2006, 11:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 17, 2006, 3:43 PM EDT (19:43 UTC)
- In effect from
- Apr 18, 2006, 11:00 AM EDT
- Expired
- Apr 18, 2006, 4:17 AM EDT
- In force
- Issued by
- NWS Philadelphia/Mount Holly
Counties Berks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 133 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1760 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KPHI 171943 RFWPHI FIRE WEATHER WATCH NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 343 PM EDT MON APR 17 2006 ...DRY CONDITIONS CONTINUE... PAZ054-055-060>062-180345- /O.NEW.KPHI.FW.A.0007.060418T1500Z-060418T2300Z/ CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 343 PM EDT MON APR 17 2006 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. THE LOW RELATIVE HUMIDITIES AND DRY FUELS WILL CONTINUE ON TUESDAY. WINDS SPEEDS WILL BE BETWEEN 15 AND 20 MPH AND THE FIRE GROWTH POTENTIAL WILL BECOME HIGH WITH THE RELATIVE HUMIDITY IN THE LOW TO MIDDLE 30S. AT THIS TIME, THE CONCERN IS FOR THOSE COUNTIES IN THE SOUTHERN POCONOS AND LEHIGH VALLEY, HOWEVER, A CHANGE IN THE EXPECTED CONDITIONS COULD RESULT IN THE WATCH BEING EXTENDED FARTHER SOUTH, OR UPGRADED TO A RED FLAG WARNING ON TUESDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ EBERWINE
2 follow-up statements
000 WWUS81 KPHI 180030 RFWPHI FIRE WEATHER WATCH NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 830 PM EDT MON APR 17 2006 ...DRY CONDITIONS CONTINUE... PAZ054-055-060>062-181000- /O.CON.KPHI.FW.A.0007.060418T1500Z-060418T2300Z/ CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 830 PM EDT MON APR 17 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE SOUTHERN POCONOS AND THE LEHIGH VALLEY OF EASTERN PENNSYLVANIA. LOW MINIMUM AFTERNOON RELATIVE HUMIDITIES, PERHAPS DOWN NEAR 30 PERCENT...DRY FUELS...AND FORECAST WIND SPEEDS OF 15 TO 20 MPH WILL COMBINE TO CAUSE A HIGH FIRE GROWTH POTENTIAL. AT THIS TIME, THE CONCERN IS FOR THOSE COUNTIES IN THE SOUTHERN POCONOS AND THE LEHIGH VALLEY. HOWEVER, A CHANGE IN THE EXPECTED CONDITIONS COULD RESULT IN THE AREA OF CONCERN BEING EXTENDED FURTHER SOUTH INTO SOUTHEASTERN PENNSYLVANIA ON TUESDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND A POSSIBLE RED FLAG WARNING. $$
000 WWUS81 KPHI 180817 RFWPHI FIRE WEATHER WATCH NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 417 AM EDT TUE APR 18 2006 PAZ054-055-060>062-180930- /O.CAN.KPHI.FW.A.0007.060418T1500Z-060418T2300Z/ CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 417 AM EDT TUE APR 18 2006 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE FIRE WEATHER WATCH. WHILE FUEL MOISTURE IN THE WATCH AREA WILL REMAIN VERY DRY, RELATIVE HUMIDITIES ARE EXPECTED TO BE JUST JUST ABOVE RED FLAG WARNING CRITERIA WHILE CRITICAL WIND SPEEDS REMAIN JUST BELOW THE CRITERIA. EVEN THOUGH THE WATCH HAS BEEN CANCELLED, THE DRY WEATHER WILL CONTINUE THROUGH THURSDAY, NECESSITATING A HEIGHTENED FIRE WEATHER AWARENESS. $$ RPW/ROBERTSON
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this fire weather watch went out at Apr 17, 2:40 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 17, 2:40 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
240 PM EDT MON APR 17 2006
.SYNOPSIS...
DRY FOR THE NEXT 3.5 DAYS AND THEN WET THE NEXT 3-4 DAYS, AND SOME
OF IT MAY BE VERY BENEFICIAL OVER THE WEEKEND AND THEN INTO THE
EARLY AND MIDDLE PART OF NEXT WEEK.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY/...
FIRST OFF THE BOUNDARY TO THE SOUTH OF THE REGION IS MOVING ESE AND
THE VORT MAX WILL BE CLEARING THE COAST AROUND 00Z. UPPER LEVEL
HEIGHTS RISING AND SUPPRESSING THE CLOUDS AND RAIN TO THE SOUTH.
MEANWHILE, OMEGA BLOCK WILL DOMINATE THE WEATHER PATTERN THROUGH
THURSDAY WITH LOW OVER THE DAKOTAS, RIDGE NORTH OF THE GREAT LAKES
AND OFFSHORE LOW IN THE VICINITY OF NOVA SCOTIA. SEVERAL LAYERS OF
MOISTURE UP NORTH WILL BE ROTATING SOUTH AND BRINGING PC SKIES TO
THE REGION FOR TONIGHT. MOSTLY CLOUDS DIURNALLY INDUCED AND WILL BE
DISSIPATING AFTER SUNSET. NORTHEAST WINDS HAVE KEPT THE TEMPERATURES
IN THE 50S BUT INTO THE 60S INLAND. WIDE TEMPERATURE RANGE BY ABOUT
10 DEGREES WITH GFS MOS RAISING THEM TO THE MID 70S. WILL OPT TO
SHED A FEW DEGREES ON THE DOWN SIDE WITH THE NNE WIND. OFFSHORE LOW
WILL E AS HIGH PRESSURE RIDGE BUILDS DOWN INTO THE CFA.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE NEXT CHANCE OF PRECIPITATION WILL BE ON FRIDAY AS THE STRONG
UPPER LOW MOVES EAST AND PHASES WITH THE SOUTHERN STREAM SYSTEM IN
THE MISSISSIPPI VALLEY. THE RESULT APPEARS TO BE A RATHER WET
WEEKEND WITH SOME MUCH NEEDED RAIN LATE FRIDAY INTO SATURDAY WITH A
GREATER THAN 1.5 INCHES OVER PARTS OF THE CFA. SPRAWLING SURFACE LOW
SUPPORTED BY THE UPPER LOW STILL IN THE GREAT LAKES IS PROVIDING A
RICH FEED OF MOISTURE FROM THE GULF REGION. THE LOW TAKES SEVERAL
DAYS TO MOVE THROUGH THE REGION WITH VERY GOOD CHANCES OF RAIN INTO
MONDAY. SO AFTER ENJOYING A TERRIFIC WEEKEND PAST, WE NOW HAVE TO
LOOK FORWARD TO A WET ONE WITH AT OR JUST A HARE ABOVE NORMAL HIGH
TEMPERATURES, OR IN THE MID TO UPPER 60S.
&&
.AVIATION...
VFR CONDITIONS PREVAIL THROUGH THE NEXT 24 HOURS. CI SHIELD OVER S
NEW JERSEY AND DELAWARE CONTINUES TO RETREAT SOUTH AND EAST. SOME
MID LEVEL CLOUDINESS MAY ROTATE SOUTH OVER THE REGION ON TUE FROM
THE UPPER LEVEL STORM SYSTEM OVER NW ATLANTIC.
&&
.MARINE...
WIND FIELD HAS ESSENTIALLY COLLAPSED THIS AFTERNOON (AS ADVERTISED
BY NWP). EXPECT N FLOW TO REESTABLISH LATER TONIGHT INTO TUE AS
SURFACE LOW OFF NC COAST INTENSIFIES AND MOVES OUT TO SEA. OPC
DISCUSSION HIGHLIGHTS EXPECTED SIGNIFICANT INTENSIFICATION OF THIS
FEATURE. WILL KEEP SOUTHERN WATERS JUST BELOW SMALL CRAFT ADVISORY
CRITERIA FOR SEAS (5 FT) BUT WE MAY ACHIEVE THAT VALUE DEPENDING ON
HOW FAST SURFACE LOW DEEPENS. WX CONDITIONS IMPROVE AS WE MOVE FURTHER
INTO THE WEEK, BUT SWELLS FROM PERSISTENT NW ATLANTIC LOW MEAN WE
KEEP FORECAST WAVES HIGHER THAN WINDS WOULD OTHERWISE SUGGEST. NEXT
STORM SYSTEM APPROACHES ON FRI..BRINGING WITH IT THE NEXT CHANCE FOR
SMALL CRAFT ADVISORIES.
&&
.TIDES...
TIDAL DEPARTURES HAVE REMAINED UNDER A FOOT. NO PROBLEMS ANTICIPATED
AS HIGHER NGM TIDAL GUIDANCE HAS TRENDED TOWARD LOWER GFS GUIDANCE VALUES.
&&
.DROUGHT CONCERNS/LACK OF PRECIPITATION...
YOU CAN READ THE LATEST HYDROLOGIC OUTLOOK ISSUED BY THIS OFFICE ON
APRIL 12TH BY GOING TO OUR WEB SITE AND CLICKING ON THE ICON AT THE
TOP UNDER NEWS. AND KEEPING WITH DRY CONDITIONS...NOAA HAS ISSUED
INFORMATION TODAY ON SOME EAST COAST CITIES WITH DRIEST MARCH
EVER...AND OTHER RELATED INFORMATION ON DROUGHT CONDITIONS BY GOING
TO WWW.NOAA.GOV
&&
.FIRWEATHER...
HAVE DECIDED TO ISSUE A FIRE WEATHER WATCH PART PARTS OF OUR PA
COUNTIES IN THE HIGHER TERRAIN. CONDITIONS WILL BE MARGINAL TOMORROW
BUT NOT THAT MARGINAL FOR A CALL TO ACTION STATEMENT. THNX (BGM-CTP).
THE WATCH WILL RUN FROM 11 AM TUESDAY UNTIL 6 PM TUESDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FIRE WEATHER WATCH FOR PAZ054-055-060>062 FROM 11 AM
TUESDAY TO 7 PM TUESDAY.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS/SHORT/LONG TERM/DROUGHT...EBERWINE
AVIATION/MARINE/TIDES...SZATKOWSKI
(UPDATE FOR THE FIRE WEATHER WATCH)Hazardous weather outlook, Apr 17, 3:35 AM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 335 AM EDT MON APR 17 2006 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-181100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 335 AM EDT MON APR 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Fire Weather Watches in Pennsylvania, 2006Every fire weather watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.